Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 27, 2007, 10:32 PM MDT for Yuma County, Colorado. It took effect at Jul 27, 2007, 10:37 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 10:32 PM MDT (04:32 UTC)
- In effect from
- Jul 27, 2007, 10:37 PM MDT
- Expired
- Jul 28, 2007, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 280437 FFWGLD COC125-280730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1032 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO... THIS INCLUDES THE CITY OF CLARKVILLE... * UNTIL 130 AM MDT * AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS NEAR CLARKVILLE. THE STORMS PRODUCING FLASH FLOODING WERE MOVING SLOWLY TOWARD THE NORTHEAST. * A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST COLORADO WILL CONTINUE DRIFTING EASTWARD ACROSS NORTHERN YUMA COUNTY WHERE HEAVY RAIN FELL EARLIER. ADDITIONAL RAIN AROUND 2 INCHES WILL BE POSSIBLE IN SOME LOCATIONS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4044 10278 4017 10279 4018 10236 4043 10236 $$ MCGUIRE
1 follow-up statement
000 WGUS73 KGLD 280728 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 128 AM MDT SAT JUL 28 2007 COC125-280738- YUMA CO- 128 AM MDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MDT FOR NORTHWESTERN YUMA COUNTY... LAT...LON 4044 10278 4017 10279 4018 10236 4043 10236 $$ LOCKHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:57 PM MDT, 7 hours 35 minutes earlier.
Area forecast discussion, Jul 27, 2:57 PM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT FRI JUL 27 2007 .DISCUSSION...THE RIDGE REMAINS OVER THE ROCKIES/PLAINS THROUGH MONDAY NIGHT. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE BUILDING SOUTH INTO THE FORECAST AREA TONIGHT AND CONTINUE ACROSS THE AREA THROUGH MONDAY NIGHT. THE MAIN FORECAST CHALLENGE IS POPS. THE NAM/GFS MODELS SHOW SHORTWAVE ENERGY COMING DOWN THE EAST SIDE OF THE RIDGE TONIGHT THROUGH SATURDAY NIGHT. MORE UNCERTAINTY IS INVOLVED FOR SUNDAY AS DYNAMICS BECOME LESS IMPRESSIVE. SURFACE BOUNDARIES WILL PROVIDE THE BEST RESOLUTION ON POPS. FOR TONIGHT...THERE IS SHORTWAVE ENERGY ROUNDING THE TOP OF THE RIDGE WHICH SHOULD PROVIDE DECENT FORCING FOR THUNDERSTORMS TONIGHT...ESPECIALLY LATE. THE MOST IMPORTANT BOUNDARY WILL BE THE FRONT WHICH MOVE INTO THE NORTHERN ZONES TONIGHT. THE SURFACE TROUGH AXIS WILL ALSO BE A FOCUS BUT SHOULD BE NEAR OR SOUTHEAST OF THE EASTERN FORECAST AREA. FOR POPS TONIGHT WILL GO WITH LIKELY OVER THE NORTHERN ZONES AND CHANCE JUST SOUTH OF THAT WITH SLIGHT CHANCE POPS OVER ROUGHLY THE SOUTHERN THIRD OF ZONES. STORM MOVEMENT WILL BE AROUND 5 KTS TO THE NORTHEAST SO LOCALLY HEAVY RAIN WILL BE POSSIBLE. THIS RAISES SOME CONCERN ABOUT POTENTIAL FOR FLASH FLOODING. HOWEVER...FFG INDICATES THAT AROUND 3 INCHES WOULD BE REQUIRED. FURTHERMORE THE SOIL IS PARCHED ACROSS A LARGE PORTION OF THE FORECAST AREA. THE SOIL SHOULD HAVE CAPACITY TO SOAK UP CONSIDERABLE AMOUNTS OF WATER. FOR THIS REASON WILL LEAN AWAY FROM ANY FLASH FLOOD WATCH. FOR SATURDAY...MORE SHORTWAVE ENERGY IS PROGGED TO COME OVER THE RIDGE. SURFACE WIND FIELDS SHOWS THE BOUNDARY SETTING UP SO THAT THE NORTHWEST FORECAST AREA HAS THE BEST CHANCE. PLAN TO GO WITH CHANCE POPS OVER THE NORTHWEST AND SLIGHT CHANCE ELSEWHERE. THE FRONT MOVES SOUTH ACROSS THE FORECAST AREA SATURDAY NIGHT WHICH SHOULD BRING A GOOD CHANCE OF PRECIPITATION TO THE ENTIRE FORECAST AREA. SUNDAY/SUNDAY NIGHT...THE FRONT APPEARS TO BE DRAPED IN AN EAST-WEST ORIENTATION ACROSS THE CENTRAL PART OF THE FORECAST AREA BY AFTERNOON. SUBSIDENCE SHOULD PREVAIL UNTIL AFTERNOON WHEN THE NEXT WEAK SHORTWAVE COMES DOWN. CONVECTION SHOULD FIRE NEAR THIS FRONT AND PROGRESS SOUTH SUNDAY NIGHT. MONDAY/MONDAY NIGHT...LACK OF DYNAMICS AND THAT THE BOUNDARY SHOULD BE SOUTH OF THE FORECAST AREA SHOULD PRECLUDE ANY CHANCES FOR PRECIPITATION. CONSEQUENTLY WILL KEEP CURRENT NIL POPS. MAX TEMPERATURES SHOULD STAY IN THE LOWER 80S ON SATURDAY DUE TO CLOUDS AND PRECIPITATION. MAX TEMPERATURES SHOULD WARM UP TO THE UPPER 80S AND LOWER 90S BY MONDAY. MIN TEMPERATURES WILL GENERALLY RANGE FROM THE LOWER TO MID 60S. IN THE EXTENDED...A LARGE RIDGE IS OVER THE ROCKIES/PLAINS THROUGH THIS PERIOD. A SURFACE LEE TROUGH WILL BE PRESENT EACH DAY. THE GFS INDICATES A SHORTWAVE TROUGH MOVING DOWN THE EAST SIDE ACROSS THE FORECAST AREA ON THURSDAY. SINCE THIS IS DAY 6 WILL GO WITH SILENT POPS. 850 TEMPS INDICATE SURFACE TEMPERATURES SHOULD RISE TO THE LOWER 90S. SOME SLIGHT COOLING IS FORECAST FOR FRIDAY AND WILL LEAN THIS WAY. && .AVIATION...HUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH THE TAF PERIOD AT BOTH KGLD AND KMCK. IN GENERAL THE GREATEST THREAT FOR THUNDERSTORMS BEGINS LATE THIS AFTERNOON AND CONTINUES THROUGH 03Z AT KGLD AND 06Z AT KMCK. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER 06Z. MVFR CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE TAF PERIOD AS CEILINGS BELOW 3000FT ARE EXPECTED ESPECIALLY AFTER 00Z. BRIEF IFR CONDITIONS WILL BE POSSIBLE WITH THUNDERSTORMS WINDS WILL SHIFT FROM THE NORTHEAST TO SOUTHEAST BETWEEN 00Z AND 03Z. BRIEF VARIABLE GUSTY WINDS...TO 25KT...WILL BE POSSIBLE UNDER THE STRONGEST STORMS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FJS/SFJ
Hazardous weather outlook, Jul 27, 10:08 AM MDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1008 AM MDT FRI JUL 27 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1008 AM MDT FRI JUL 27 2007 /1108 AM CDT FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT ACROSS THE REGION AS A COLD FRONT CONTINUES TO SLOWLY MOVE SOUTH. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...ANY STORMS THAT DEVELOP WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY BEFORE TAPERING OFF SATURDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON/LOCKHART
In the hours before
Local storm report, Jul 27, 8:42 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HEAVY RAIN 1 N CLARKVILLE 40.39N 102.62W
07/27/2007 M3.30 INCH YUMA CO CO-OP OBSERVER
COOP OBSERVER REPORTED 3.30 INCHES OF RAIN IN 30 MINUTES.
&&
CLKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:50 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jul 28, 7:37 AM MDT | Flash Flood Watch | GLD | Yuma | 20 hr |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.